Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 117, NWS Lake Charles, LA

August 14, 2011Jasper County, Newton County, Orange County, Texas; Calcasieu Parish, Cameron Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 14, 2011, 3:46 PM CDT for Jasper County, Newton County, Orange County, Texas; Calcasieu Parish, Cameron Parish, Louisiana. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2011, 3:46 PM CDT (20:46 UTC)
Expired
Aug 14, 2011, 4:13 PM CDT
In force
27 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Calcasieu Parish, LA, Cameron Parish, LA, Jasper County, TX, Newton County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 69 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 4:19 PM CDTTORNADO10 N Orange, TXPUBLIC SIGHTING OF BRIEF TORNADO TOUCHDOWN REPORTED TO ORANGE COUNTY SHERRIFS OFFICE. FEW DOWNED TREE LIMBS ALSO REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2011-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2943 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2011-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2943 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
716 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

991 
WUUS54 KLCH 142046
SVRLCH
LAC019-023-TXC241-351-361-142130-
/O.NEW.KLCH.SV.W.0117.110814T2046Z-110814T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
346 PM CDT SUN AUG 14 2011

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JASPER COUNTY IN SOUTHEAST TEXAS...
  SOUTHWESTERN NEWTON COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES DEWEYVILLE...
  ORANGE COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES...WEST ORANGE...VIDOR...ORANGE...MAURICEVILLE...
  SOUTHWESTERN CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
  NORTHWESTERN CAMERON PARISH IN SOUTHWEST LOUISIANA...

* UNTIL 430 PM CDT

* AT 345 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH...FROM 6 MILES WEST OF DEWEYVILLE TO 9 MILES
  NORTHEAST OF ORANGE...MOVING SOUTH AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GIST...WEISS BLUFF...LAKEVIEW...ORANGEFIELD AND PINE FOREST

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...DO NOT SEEK SHELTER UNDER A TREE.
INSTEAD...HEAD INDOORS AWAY FROM WINDOWS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3035 9388 3023 9361 2999 9361 2998 9386
      2999 9390 3015 9411 3019 9411 3021 9410
      3022 9411 3024 9411
TIME...MOT...LOC 2045Z 355DEG 7KT 3031 9386 3022 9376
          3018 9365

$$

MM
1 follow-up statement
265 
WWUS54 KLCH 142113
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
413 PM CDT SUN AUG 14 2011

LAC019-023-TXC241-351-361-142122-
/O.CAN.KLCH.SV.W.0117.000000T0000Z-110814T2130Z/
JASPER TX-NEWTON TX-CALCASIEU LA-ORANGE TX-CAMERON LA-
413 PM CDT SUN AUG 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR ORANGE...SOUTHWESTERN NEWTON
AND SOUTHEASTERN JASPER COUNTIES...AND NORTHWESTERN CAMERON AND
SOUTHWESTERN CALCASIEU PARISHES IS CANCELLED...

THE THUNDERSTORMS HAVE WEAKENED AND ARE NO LONGER CONSIDERED A 
THREAT.

LAT...LON 3035 9388 3023 9361 2999 9361 2998 9386
      2999 9390 3015 9411 3019 9411 3021 9410
      3022 9411 3024 9411
TIME...MOT...LOC 2112Z 355DEG 7KT 3026 9385 3017 9375
          3013 9364

$$

MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:15 PM CDT, 31 minutes earlier.

Area forecast discussion, Aug 14, 3:15 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
315 PM CDT SUN AUG 14 2011

.DISCUSSION...
WATER VAPOR IMAGERY SHOWS A A POTENT UPPER LEVEL LOW MOVING INTO
THE NORTHEAST U.S. WHICH IS HELPING TO DIG THE EAST COAST UPPER
LEVEL TROUGH FARTHER SOUTH. MEANWHILE...UPPER LEVEL RIDGE IS STILL
CENTERED OVER FAR WESTERN TEXAS. THESE TWO SYSTEMS ARE HELPING TO
STRENGTHEN NORTHERLY FLOW AT THE MID AND UPPER LEVELS ACROSS THE
FORECAST AREA. AN UPPER LEVEL DISTURBANCE IS MOVING IN THIS
NORTHERLY FLOW ACROSS THE REGION THIS AFTERNOON. THIS...COMBINED
WITH DAYTIME HEATING...AND A MOIST UNSTABLE ATMOSPHERE...HAS
ALLOWED SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP. WITH SOME
ENTRAINED DRY AIR IN THE MID LEVELS...AND INDICES FROM UPPER AIR
SOUNDING FAVORABLE FOR GUSTY DOWN-BURST WINDS AND OUTFLOW
DEVELOPMENT...A FEW STRONG THUNDERSTORMS ARE DEVELOPING...ESPECIALLY
WHERE OUTFLOWS ARE COLLIDING...WITH WIND GUSTS TO AROUND 40 MPH
AND FREQUENT LIGHTNING THE MAIN ISSUES SO FAR. THIS ACTIVITY SHOULD
BEGIN TO DIMINISH EARLY THIS EVENING WITH THE LOSS OF DAYTIME HEATING.

UPPER LEVEL RIDGE OVER TEXAS WILL EXPAND TO THE EAST WITH
NORTHERLY FLOW HELPING TO BRING A MORE OF A CONTINENTAL DRIER AIR
MASS TO THE REGION. THIS WILL LIMIT ANY CONVECTION TO LESS THAN 10
PERCENT THROUGH THE MIDDLE OF THE WEEK. ALSO...SOME LOWER DEW
POINTS AT THE SURFACE SHOULD BEGIN TO FILTER INTO THE REGION ON
MONDAY...ALLOWING FOR LOWER OVERNIGHT LOWS...ESPECIALLY NORTHERN
ZONES BY MONDAY NIGHT...WITH SLIGHTLY LESS HUMID CONDITIONS FOR
THE DAYTIME ON TUESDAY.

A MORE MOIST AIR MASS WILL BEGIN TO MAKE ITS WAY BACK TO THE
REGION BY THE END OF THE WEEK...AS THE UPPER LEVEL RIDGE BEGINS TO
SHIFT SOME BACK TO THE WEST AND A DEEPER SOUTHERLY FLOW BEGINS TO
DEVELOP. THEREFORE...WILL INTRODUCE SLIGHT CHANCE POPS TO THE
EASTERN ZONES ON THURSDAY...AND FOR THE ENTIRE FORECAST AREA ON
FRIDAY AND SATURDAY.

RUA

&&

.MARINE...
WEAK AND BROAD HIGH PRESSURE IS EXPECTED TO REMAIN OVER THE
NORTHERN GULF FOR THE NEXT SEVERAL DAYS. THIS SHOULD ALLOW FOR A
WEAK PRESSURE PATTERN OVER THE COASTAL WATERS WITH MAINLY LIGHT
WINDS AND LOW SEAS.

RUA

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  78  96  76  95  77 /  20  10   0  10  10
KBPT  79  97  78  95  78 /  20  10   0  10  10
KAEX  74  98  71  97  73 /  10  10   0  10  10
KLFT  77  96  74  95  75 /  20  10   0  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 14, 4:20 AM CDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
420 AM CDT SUN AUG 14 2011

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180-201-215-216-259>262-150930-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
420 AM CDT SUN AUG 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...LA...CENTRAL LOUISIANA...SOUTH CENTRAL
LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...
SOUTHEAST TEXAS AND TX.

.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION
TODAY. THE PROBABILITY OF SEVERE WEATHER IS LOW...ALTHOUGH A FEW
STORMS COULD BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING AND GUSTY WINDS.

WHILE NOT AS HOT AS PREVIOUS DAYS...WITH AIR TEMPERATURES FORECAST IN
THE MIDDLE 90S ALONG THE I-10 CORRIDOR TO THE UPPER 90S ACROSS
INTERIOR SOUTHEAST TEXAS. WHEN COMBINED WITH RELATIVE
HUMIDITY...THE HEAT INDEX OR APPARENT TEMPERATURE WILL BE BETWEEN
103 AND 108 DEGREES...WITH HIGHER VALUES IN ISOLATED LOCATIONS.
THESE NEAR DANGEROUS HEAT INDEX READINGS WILL OCCUR BETWEEN 11 AM
AND 6 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 14, 2:08 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
208 PM CDT SUN AUG 14 2011

LAZ032-042-043-142000-
EVANGELINE LA-ACADIA LA-JEFFERSON DAVIS LA-
208 PM CDT SUN AUG 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR EVANGELINE...ACADIA AND JEFFERSON
DAVIS PARISHES UNTIL 300 PM CDT...

AT 204 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER ELTON...MOVING SOUTH AT 10 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...PINE
ISLAND...HATHAWAY AND IOTA.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3025 9284 3044 9280 3044 9278 3048 9278
      3049 9264 3048 9257 3025 9247

MM
Special weather statement, Aug 14, 2:30 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
230 PM CDT SUN AUG 14 2011

LAZ030-031-142015-
BEAUREGARD LA-ALLEN LA-
230 PM CDT SUN AUG 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD AND ALLEN PARISHES
UNTIL 315 PM CDT...

AT 227 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF ELIZABETH...MOVING SOUTH AT
15 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...ALLEN
PARISH AIRPORT...MITTIE AND DRY CREEK.

THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3060 9263 3061 9306 3087 9296 3086 9276

MM
Special weather statement, Aug 14, 3:03 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
303 PM CDT SUN AUG 14 2011

TXZ201-142100-
HARDIN TX-
303 PM CDT SUN AUG 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR HARDIN COUNTY UNTIL 400 PM CDT...

AT 259 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF WILDWOOD...MOVING SOUTH
AT 10 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...KOUNTZE...
HONEY ISLAND...VOTAW...THICKET AND SARATOGA.

THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3050 9472 3050 9455 3053 9455 3053 9438
      3051 9435 3023 9425 3022 9465 3041 9471
      3049 9473

MM
Special weather statement, Aug 14, 3:22 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
322 PM CDT SUN AUG 14 2011

LAZ041-TXZ262-142100-
CALCASIEU LA-SOUTHERN NEWTON TX-
322 PM CDT SUN AUG 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY...SIGNIFICANT
WEATHER ADVISORY FOR CALCASIEU PARISH UNTIL 400 PM CDT...

AT 318 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF VINTON...MOVING SOUTH AT 10
MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...EDGERLY AND
VINTON.

THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3011 9371 3011 9370 3014 9370 3014 9369
      3015 9371 3017 9370 3018 9371 3031 9371
      3034 9355 3006 9345 3005 9370 3007 9370
      3005 9372

MM
Special weather statement, Aug 14, 3:31 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
331 PM CDT SUN AUG 14 2011

TXZ216-259>262-142115-
NORTHERN JASPER TX-NORTHERN NEWTON TX-ORANGE TX-SOUTHERN JASPER TX-
SOUTHERN NEWTON TX-
331 PM CDT SUN AUG 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR JASPER...NEWTON AND ORANGE
COUNTIES UNTIL 415 PM CDT...

AT 327 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM CALL TO
DEWEYVILLE...MOVING SOUTH AT 15 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
HARTBURG...FOREST HEIGHTS...WRIGHTS SETTLEMENT...BUNA...
MAURICEVILLE...ORANGE...GIST...BRIDGE CITY AND VIDOR.

THE PRIMARY THREATS FROM THESE STORMS ARE CONTINUOUS LIGHTNING AND
WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3073 9404 3069 9362 3063 9368 3059 9368
      3057 9373 3053 9374 3052 9371 3044 9370
      3039 9375 3034 9377 3029 9371 3021 9372
      3012 9370 2997 9385 3002 9395 3013 9409
      3027 9411

MM
Special weather statement, Aug 14, 3:38 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
338 PM CDT SUN AUG 14 2011

LAZ054-055-142130-
LOWER ST. MARTIN LA-ST. MARY LA-
338 PM CDT SUN AUG 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY AND ST. MARTIN PARISHES
UNTIL 430 PM CDT...

AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM BELLE
RIVER TO FRANKLIN...MOVING SOUTHEAST AT 20 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
BELLE RIVER...CENTERVILLE...ELLERSLIE...BAYOU GENEVE...PATTERSON
MEMORIAL AIRPORT AND STEPHENSVILLE.

THE PRIMARY THREATS FROM THESE STORMS ARE CONTINUOUS LIGHTNING AND
WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 2952 9121 2954 9127 2948 9128 2956 9154
      2963 9156 2963 9160 2965 9161 2973 9163
      2973 9168 2979 9177 2997 9135 2997 9125
      2986 9119 2981 9109 2965 9110 2960 9107

MM

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 1:48 PM CDTSpecial Weather StatementLCHSabine42 min
Aug 14, 3:03 PM CDTSpecial Weather StatementLCHHardin57 min
Aug 14, 3:31 PM CDTSpecial Weather StatementLCHOrange44 min
Aug 14, 12:23 PM CDTSpecial Weather StatementLCHEvangeline67 min
Aug 14, 12:48 PM CDTSpecial Weather StatementLCHCalcasieu27 min
Aug 14, 1:09 PM CDTSpecial Weather StatementLCHSaint Landry51 min
Aug 14, 2:08 PM CDTSpecial Weather StatementLCHJefferson Davis52 min
Aug 14, 2:30 PM CDTSpecial Weather StatementLCHAllen45 min
Aug 14, 2:36 PM CDTSevere Thunderstorm WarningLCHAllen39 min
Aug 14, 3:22 PM CDTSpecial Weather StatementLCHCalcasieu38 min
Aug 14, 3:38 PM CDTSpecial Weather StatementLCHSt. Mary52 min
Aug 14, 4:22 PM CDTSpecial Weather StatementLCHCalcasieu23 min
Aug 14, 4:35 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Jefferson Davis25 min
Aug 14, 5:20 PM CDTSpecial Weather StatementLCHCameron25 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.